Author Topic: Tapering from 1mg diazepam  (Read 1046 times)

[Buddie]

Tapering from 1mg diazepam
« on: December 28, 2022, 09:08:34 pm »
Hi guys. So I had been taking 5mg 2 to 4 times a week for about a year, I began to realize this probably was netting me some dependency. So I read about Ashton and stopped the valium until WD became apparent which was about four days. Then started back with 2mg, then down to 1mg after a week. I kept on taking 1mg for about 2 weeks and stabilized - was not feeling any withdrawal. Then on the 23rd I took none, then 1mg the next day, then none, then 1mg, and began to notice withdrawal. Mainly some anxious feelings and ears ringing. It sounds to me like what is important is not shocking the system, so last night I had 1/8th of a 5mg pill, less than 1mg. I'm planning on continuing on this way until I feel stable again. All I have are these 5s so it will be hard to get more precise. I am wondering about any opinions on this, I suppose I'm lucky to be starting so low. But I don't want to shock or sensitize my nervous system at all. Should I jump after stabilizing on this <1mg? Should I be tolerating the ears ringing and feeling light symptoms that this last drop has caused?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering from 1mg diazepam
« Reply #1 on: December 28, 2022, 10:21:47 pm »
Taking Valium for that long, even though you wereít taking it every day almost guarantees youíre dependent so Iím worried that given Valiums long half life you havenít experienced the worst symptoms yet.  How would you feel about holding a dose for a couple of weeks before making anymore changes? 

 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering from 1mg diazepam
« Reply #2 on: December 28, 2022, 11:24:28 pm »
Taking Valium for that long, even though you wereít taking it every day almost guarantees youíre dependent so Iím worried that given Valiums long half life you havenít experienced the worst symptoms yet.  How would you feel about holding a dose for a couple of weeks before making anymore changes?

So I was at that 1mg for a couple weeks. According to my notes 2 and a half. It didn't seem to be getting any worse. Now I am at this approximately .6 milligrams, perhaps just sticking there for one to two weeks and then jumping would work..? If I experience anything severe I will go up, I understand that's where the nervous system can get dysregulated.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering from 1mg diazepam
« Reply #3 on: December 28, 2022, 11:57:46 pm »
How much discomfort is tolerable? Should it be almost like none? (to keep CNS safe)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering from 1mg diazepam
« Reply #4 on: December 29, 2022, 01:18:10 am »
Your nervous system can handle whatever you can, I shocked mine pretty badly when I quit Klonopin cold turkey and I healed completely so I donít think you need to worry about that. 

Professor Ashton cautions us to take a go slow, make small reductions and to do our best not to go up in dose so as long as you follow this guidance you should be okay.  She stresses that holding is better than going back up in dose.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering from 1mg diazepam
« Reply #5 on: December 29, 2022, 01:26:38 am »
Your nervous system can handle whatever you can, I shocked mine pretty badly when I quit Klonopin cold turkey and I healed completely so I donít think you need to worry about that. 

Professor Ashton cautions us to take a go slow, make small reductions and to do our best not to go up in dose so as long as you follow this guidance you should be okay.  She stresses that holding is better than going back up in dose.

Omg, I've just looked at your signature - CT from 6 to 10mg clonazepam!! That must have been really rough. I'm glad you're better now and on here helping and being of service.

I'm thinking what I can best do at this point is instead of alternating days take the cut dose every night. Right now I'm feeling okay so I'm feeling hopeful it won't be horrific. Just been feeling spacy and anxious in the mornings mostly.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering from 1mg diazepam
« Reply #6 on: December 29, 2022, 01:48:24 am »
I agree with your plan to take it every night, even though Valium has a long half life, we strive to keep blood serum levels steady to avoid any whiplash of symptoms.

Yes, my experience was brutal but that just goes to show we can recover, no matter how we get off the drug. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering from 1mg diazepam
« Reply #7 on: December 29, 2022, 05:42:35 pm »
Got a scale. A whole pill weighs .172. I am on a .030 piece of a pill and stabilizing for a week or so. Feel more comfortable with an actual scale that my dose is steady.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering from 1mg diazepam
« Reply #8 on: December 29, 2022, 06:01:40 pm »
Oh good, Iím glad to know youíre comfortable with the scale and your method.  Confidence in the taper is important, that prevents second guessing yourself once off.  When your recovery begins after youíre benzo free, it can take awhile to feel better so having confidence in your taper method keeps the fear from seeping in. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Tapering from 1mg diazepam
« Reply #9 on: December 30, 2022, 12:58:17 am »
Oh good, Iím glad to know youíre comfortable with the scale and your method.  Confidence in the taper is important, that prevents second guessing yourself once off.  When your recovery begins after youíre benzo free, it can take awhile to feel better so having confidence in your taper method keeps the fear from seeping in.

Yep, so, planning to hold at this .8mg for a while, not sure what to do after but since my dosing was irregular before and I don't know what the half life is coming out to in my body I think it will be good to get on a regular amount for a bit then move from there. This is some scary stuff! Even from such a low amount.. Can I expect withdrawal to stop in say 2 weeks of stabilizing, or does the discomfort persist throughout the process?
« Last Edit: December 30, 2022, 01:21:20 am by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.